Red patches in bladder

FormerMember
FormerMember
  • 11 replies
  • 48 subscribers
  • 4850 views

Hello everyone, my husband is 3 months post turbt and 6 weeks of mitomycin. He had his first check by cystoscopy  yesterday and it showed three very small red patches. The surgeon said they could be the beginning of cancer cells coming back but could also be inflammation from the treatment. He is arranging for him to go in within the next two weeks and have another turbt. He was reassuring to my husband saying he often sees inflammation in this form as a result of the treatment.

I have seen quite a few posts on here where members have referred to red patches after treatment but they all seemed to be as a result of BCG treatment.

I'm wondering if anyone has had inflamed/red patches after having mitomycin. Many thanks.

  • Hello  and welcome to the community, although I can see you are worried about your husband. These red patches are very common after treatment and mitomycin can cause the same type of inflammation as bcg. A follow up TURBT in these cases is also common. It is now a waiting game for the procedure and follow up results. It sounds as though your husband is in good hands. Wishing all turns out ok. Best wishes.

    Best wishes to All,   rily.

    Community Champion Badge

    What is a Community Champion ?

  • FormerMember
    FormerMember in reply to rily

    Hi rily, thank you for your reply, I was feeling a bit concerned when I couldn't find any reference to this type of inflammation with mitomycin.

    My husband had no symptoms until one day he had a lot of blood in his urine. He went to the GP that same day and was immediately referred on the two week cancer screening. He was diagnosed and had the turbt within 2 weeks. His cancer was non-invasive tumour G2 (low grade but with a small amount of high grade cells) and PT1. It was quite deep into the tissue so I think that is why he had mitomycin instead of bcg.

    His surgeon has an impressive background in male urology so I think he trusts him to make the best decisions re appropriate treatment but it isn't easy putting your life in someone else's hands is it?

    Thank you for your wishes to rily.

  • Hi Misty, it’s as Rily says about the red patches, very common with the treatment but obviously has to be checked. I also had one after BCG. Good luck to your husband xx

    Sue Xx
  • Hi . BCG treatment is used far more often than Mitomycin which is why there is less information on it. MMC is usually used for low to intermediate risk bc, whereas BCG is used on high risk which is more common. 

    We know that a cancer diagnosis does not only affect the patient, but has far reaching effects on family. When I was in the early days, I was engrossed in my own feelings and tried to deal with it on my own. I then found out my wife was having a really tough time of it and I hadn't noticed. That's when I opened up and we got through it together as a family. Best wishes.

    Best wishes to All,   rily.

    Community Champion Badge

    What is a Community Champion ?

  • FormerMember
    FormerMember in reply to sueCC

    Hi Sue, thank you for your reply. I see it is quite a common occurrence but I suppose we were hoping at this early stage in his cancer journey, that he might go a few more months without any treatment or procedures. I know it's something we have to get used to. Good luck to you too.

  • FormerMember
    FormerMember in reply to rily

    Hi Rily, Yes my husband's tumour was mostly low-grade but with a very small amount of high grade cells, without those it would have been classed as a Grade 1.

    His diagnosis was indeed a shock for us both. We have always been very close and shared everything and after the initial shock at the diagnosis back in August, he said his concern was for me. We have found it very illuminating too, regarding friends and family. Some have been great but others have ignored us. I know they probably don't know what to say but we would rather they just carried on as normal. Cancer really does change lives in more ways than we'd have thought.

    I hope you are continuing to do well.

    Best Wishes, Misty2

  • This thread is being marked for retention by the moderator, as some members are still finding this useful.

  • I’ve found this thread fascinating on so many respects . I’ve had 15 bcg , 6 mitomycin , 4 TURBT and about 20 cystoscopies over the past 3 years . These procedures have resulted in discomfort in the short term. I often reflect on the fact that apart from these interventions I would be totally unaware that I had bc, no symptoms, no side effects. Regarding sharing information with others I’ve concluded that people are not interested nor know how to discuss such issues.   30 years ago my dear wife was diagnosed with cancer and we experienced many of the emotions described. It’s been a wet and windy week, today is sunny and bright, rejoice .

  • Hi  

    So glad you have found this discussion thread helpful, we hope it will continue to help others who are experiencing something similar.

    Please remember that alongside accessing peer to peer support here on the Community, the Macmillan Support Line teams are also here for you. Sometimes it can help to talk things through with someone who’s there to listen. They’re available 7 days a week, 8am-8pm on freephone 0808 808 00 00email or live webchat.

    If you need any help using the Online Community or finding additional support, please don’t hesitate to email community@macmillan.org.uk.

     

    Best wishes, 

    Megan
    Macmillan's Online Community team

  • Yes I too am pleased this thread has been retained. Although all my red patches have been down to BCG inflammation it is reassuring to hear from others that they have had exactly the same problems. Thank you..